question-icon

What causes diarrhea post intake of Paracetamol?

default
Posted on Tue, 17 May 2016
Question: Hello.i had fever with constipation and flatulence 3 days ago..after taking paracetamol, the fever had resolved..last night i started suffering from loose motion until today..should i take antibiotic?
doctor
Answered by Dr. Mohammed Taher Ali (1 hour later)
Brief Answer:
Suspicious of infective diarrhea.

Detailed Answer:
Dear XXXXXXX Hi & Welcome.
The symptoms described in your query are suspicious of infective diarrhea.
You can take a course of antibiotic combination of Ornidazole+Ofloxacin twice daily for 5-7 days. I also advise you to take oral rehydration solution powder and probiotic lactobacillus like Sporolac DS tablet to correct the dehydration and to reduce the frequency of loose motions.
Avoid taking oily and spicy foods. Take plenty of oral fluids.
Hope the suggestions given would be useful.
If you have any follow up query please send it.
Best wishes.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mohammed Taher Ali (7 hours later)
Thank you so much doc. I feel so much better after taking the antibiotic..may i know what is infective diarrhea? how do u diagnose it? i mean is it because i had fever?

what usually is the cause for my symptoms tht im having? is it bacteria? virus? etc?

one more thing, is lassi good for diarrhea?

doctor
Answered by Dr. Mohammed Taher Ali (3 minutes later)
Brief Answer:
Suspicion was based on the symptoms.

Detailed Answer:
Dear XXXXXXX Hi & Welcome back.
Thanks for your reply and the compliments.
1. Infectious diarrhoea is the most common cause of diarrhoea caused by pathogenic germs like viruses, bacteria or protozoa.
2. It usually spreads through contaminated water or food.
3. The diagnosis was suspected based on the symptoms of fever, loose motions, and flatulence.
4. There is no harm in taking Lassi as it is easily digested.
Continue the treatment along with certain diet restrictions as suggested earlier.
Kindly rate the answers if you do not have any follow up query.
Best wishes.


Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6241 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes diarrhea post intake of Paracetamol?

Brief Answer: Suspicious of infective diarrhea. Detailed Answer: Dear XXXXXXX Hi & Welcome. The symptoms described in your query are suspicious of infective diarrhea. You can take a course of antibiotic combination of Ornidazole+Ofloxacin twice daily for 5-7 days. I also advise you to take oral rehydration solution powder and probiotic lactobacillus like Sporolac DS tablet to correct the dehydration and to reduce the frequency of loose motions. Avoid taking oily and spicy foods. Take plenty of oral fluids. Hope the suggestions given would be useful. If you have any follow up query please send it. Best wishes.